Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Jane, discontinuation syndrome

Posted by Rathrbfishn on May 9, 2002, at 0:38:40

In reply to Re: Mitch, Wendy and all: Drug holidays? JaneB, posted by Ritch on May 8, 2002, at 23:46:48

Thanx wendy, just trying to give a little back of what so many taught me over the years.

Jane...I will try to keep this short. I get upset when I hear the term, discontinuation syndrome.

Basically it is a term used by the drug co. who make AD's that implies there may be withdrawal problems for some people. It is a nice way of avoiding the word ADDICTIVE like symtoms may accure in some people when they stop their drug.

The symptoms can vary from increased energy as you experienced to flu like symptoms, headaches, insomnia, night sweats, etc. The way to avoid this is when discontinueing a psych drug, taper it slowly under medical supervision.

Thus far in the US, the makers of paxil and prozac(both ssri's, as is celexa) have lost law suits for not disclosing the full information about their initial drug trials showing/proving that some people have addictive like symptoms upon discontinueing their drug.

I don't want to get people upset because these drugs do help many people with depression and panic/anxiety problems. But the potential exists and is very real for people to have addictive type withdrawals upon cessation of these drugs. Some people have spent years trying to get off the ssri's.

I could go on forever about this...but it's late and get's somewhat complicated.

Hope all goes well for you.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Rathrbfishn thread:105509
URL: http://www.dr-bob.org/babble/20020503/msgs/105688.html